Follow
Share

I have read about many of you talking about sundowners. Tonight my mom got really agitated and was asking me questions that made no sense she asked me to sit down and listen to her and she was having conversations in her head. She got really upset so I gave her a Xanax she said what is going on and she was scared. I hugged her and had her go lay down and try to read the paper does this spud like sundowners?

This question has been closed for answers. Ask a New Question.
My mother has done much better with her extreme anxiety on Lexapro and remeron, both antidepressants with antianxiety properties. Just Xanax or klonopin were not addressing the fear and dread.
Helpful Answer (0)
Report

My cousin used to have some episodes of getting quite confused, agitated and anxious in the late afternoon. It would happen rather suddenly, however, that got much better when she went on Cymbalta. (anti depressant). i don't know if it's coincidental or not, but she doesn't seem to be bothered as much.

Before she went on the antidepressants, she would sometimes tell me that she was scared, she didn't know what was happening, or that she thought she was in a dream. She would ask me if things were real or not. She doesn't say those things anymore.

I would discuss it with her doctor and see if there might be some other kind of medication that could help. Xanax didn't help my cousin very much.
Helpful Answer (0)
Report

Thank you Jeanette and Jessie. I gave her the .25 of Xanax and it helped but she fell asleep and being that it is a very low dose she did not sleep all that well and she was talking almost all night and this morning. But I did not dare give her another one without the dr permission. The visiting nurse comes today and she can get right through to the doctor. I am dreading that this will get worse and it breaks my heart when she is afraid. I will keep you posted. Thanks again
Helpful Answer (0)
Report

You are probably right, fligirl. I hope that it will not be too bad for her. Some get it worse than others. The days are short now in the northern hemisphere, so there are the long evenings. You may find things that help, such as having lights on and blinds drawn. At her age and with dementia, I would not worry about addiction. I would worry most about making her feel as safe and secure as possible. You know her, so you may be able to figure out some good things, e.g. familiar movies, music, or old TV shows. Big hugs coming your way.
Helpful Answer (3)
Report

It could be. Have you noticed a significant change when the sun starts going down? My mother also does the "listen to me" thing. Daily. Something about this person or that person it telling her things or doing things.

How did the xanax do? If that helps her, then keep doing it. Check with her Dr also. Xanax is so addicting... perhaps it's better to be addicted at this point than scared every night. Sigh. Sorry, I am not much help... I detest evenings. So far all noted suggestions have not helped my mother.

Just keep an eye on her during the start of early evening. Take notes as how she changes. It is no fun for her nor you.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.